Evidence map›Paper›PMID 38978797›Full record

ArticleMedical journal of the Islamic Republic of Iran2024

Electrocardiogram Abnormality in Poisoned Patients with Tricyclic Antidepressant.

Mansoureh Javadipour, Elham Keshtzar, Parivash Parvasi, Seyed Farzad Hosseini, Ali Hassan Rahmani

Abstract read
In one paragraph

Article in Medical journal of the Islamic Republic of Iran, 2024. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 2 papers.

0numbers the graph read from it
0cells of the map it votes in
2citing papers in PubMed
–field-weighted citation impact
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

2 citing papers in PubMed.

  1. Article
  2. Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

5 authors.

Mansoureh JavadipourDepartment of Toxicology, School of Pharmacy, Ahvaz Jundishapur University of Medical Sciences, Ahvaz, Iran.
Elham KeshtzarDepartment of Pharmacology and Toxicology, School of Pharmacy, Shiraz University of Medical Sciences, Shiraz, Iran.
Parivash ParvasiSchool of Medicine, Ahvaz Jundishapur University of Medical Sciences, Ahvaz, Iran.
Seyed Farzad HosseiniLegal Medicine Research Center, Legal Medicine Organization, Tehran, Iran.
Ali Hassan RahmaniDepartment of Clinical Toxicology, Razi Hospital, School of Medicine, Ahvaz Jundishapur University of Medical Sciences, Ahvaz, Iran.ORCID https://orcid.org/0000-0001-9688-7459

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Background: A wide variety of electrocardiogram (ECG) changes can manifest with antidepressant drugs, occurring at both therapeutic doses and toxic levels. Notably, ECG abnormalities like wide QRS and QT prolongation may be observed in poisoned patients with tricyclic antidepressants (TCAs), indicating severe conditions that necessitate the implementation of cardiac monitoring systems. This study aimed to investigate ECG Abnormality in poisoned patients with tricyclic antidepressants. Methods: This retrospective patient record study was conducted at Razi Hospital in Ahvaz, Iran, from 2006 to 2009. Patient information was extracted from hospital medical records after the established protocol. The chi-square test was employed for initial analysis; subsequently, logistic regression was applied to identify risk factors associated with abnormal ECG findings. We analyzed the data using SPSS (Version 19; IBM) statistical software. Results: Among the 210 poisoned patients, comprising 88 men (41.9%) and 122 women (58.1%), the majority fell within the age range of 15 to 25 years. In our study, the most commonly ingested drugs by poisoned patients were amitriptyline in 134 patients (63.8%) and nortriptyline in 42 patients (20%). A significant portion of 137 patients (65.2%) exhibited poisoning symptoms within ˂ 6 hours, while 73 patients (34.8%) showed symptoms between 6 and 24 hours. Our findings indicated that the initial symptoms in poisoned patients included a decreased level of consciousness in 168 patients (80%), nausea and vomiting in 20 patients (9.5%), and various other symptoms. Notably, our results revealed ECG changes in 70 patients, with 32 patients (15.2%) showing a QRS widening (> 0.1sec), 5 patients (2.4%) displaying a tall R wave in aVR, 5 patients (2.4%) exhibiting right axis deviation, and other observed changes. Conclusion: QRS widening in poisoned patients with tricyclic antidepressants is more frequently observed in symptomatic patients, highlighting the importance of ECG screening in these patients.

Indexed as

ECG changesOverdoseSuicideTCA poisoning

Identifiers

PMID38978797
PMCPMC11230596

What OpenQuestion holds

Textmetadata
LicenceCC BY-NC-SA
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.